Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 86, NWS Nashville, TN

March 27, 2017Dickson County, Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 5:15 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2017, 5:15 PM CDT (22:15 UTC)
Expired
Mar 27, 2017, 5:45 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 99 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 5:42 PM CDTTSTM WND DMG5 N Centerville, TNA FEW TREES DOWN NEAR NUNNELLY. TIME ESTIMATED BASED ON RADAR.
Mar 27, 5:42 PM CDTHAIL 15 N Centerville, TNDIME TO QUARTER SIZE HAIL IN NUNNELLY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:08 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

109 
WUUS54 KOHX 272215
SVROHX
TNC043-081-085-272245-
/O.NEW.KOHX.SV.W.0086.170327T2215Z-170327T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
515 PM CDT MON MAR 27 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Dickson County in Middle Tennessee...
  Southeastern Humphreys County in Middle Tennessee...
  Northwestern Hickman County in Middle Tennessee...

* Until 545 PM CDT

* At 515 PM CDT, a severe thunderstorm was located near Hurricane
  Mills, or 13 miles south of Waverly, moving east at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Centerville, Hurricane Mills, Nunnelly, Pinewood and Bucksnort. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3598 8782 3604 8737 3577 8736 3582 8772
      3584 8772 3584 8781
TIME...MOT...LOC 2215Z 267DEG 31KT 3590 8772 

HAIL...1.25IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
824 
WWUS54 KOHX 272231
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
531 PM CDT MON MAR 27 2017

TNC043-081-085-272245-
/O.CON.KOHX.SV.W.0086.000000T0000Z-170327T2245Z/
Dickson TN-Humphreys TN-Hickman TN-
531 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN DICKSON...SOUTHEASTERN HUMPHREYS AND NORTHWESTERN
HICKMAN COUNTIES...

At 531 PM CDT, a severe thunderstorm was located 9 miles northwest of
Centerville, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Centerville, Nunnelly, Pinewood and Bucksnort. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3604 8737 3577 8736 3582 8772 3584 8772
      3600 8766
TIME...MOT...LOC 2231Z 267DEG 31KT 3591 8755 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:01 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 27, 3:01 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
301 PM CDT Mon Mar 27 2017

.DISCUSSION...

Numerous thunderstorms have moved into our western counties,
including a few likely severe storms with radar indicating large
hail. Afternoon analysis indicates dew points around 60, capes
near 1500 J/kg, and low level SRH just over 200. That is enough to
get some rotation within the individual storms, which supports
large hail and localized damaging winds. Although the potential
for tornadoes is relatively low, we will need to monitor these
rotating storms closely for localized spin up potential. These
thunderstorms will continue to move eastward across the Mid STate
through the next few hours. HRRR model indicates additional
thunderstorms, currently forming farther west along the Ms River,
will consolidate into a line and sweep through this evening with
possible strong winds. Timing of this line is estimated to be at
CKV around 6 PM, BNA by 8 PM, and 10 PM for the Plateau.

Many areas will have more than 1 inch of rainfall through tonight,
with some locally heavier amounts possible. A few localized flash
flood warnings are possible.

A few showers will linger into Tuesday morning. Otherwise, upper
ridging will build in Tuesday and Wednesday. Temperatures will be
warm. Lingering cloudiness on Tuesday will only allow low to mid
70s, but more sun and rising heights Wednesday will allow highs
near 80.

A strengthening low pressure system over the Plains will bring our
next chance of thunderstorms by Thursday. This looks like another
potentially severe thunderstorm day as low level moisture and
southerly flow increases ahead of an approaches cold front.
Thunderstorms chances will stay in the forecast from Thursday
through Friday.

Saturday and Sunday look pretty good at this time. The next system
with more showers and storms is set to roll in next Monday or
Tuesday.

&&

.AVIATION...
18Z TAF DISCUSSION.

Numerous showers/storms will affect airports this TAF period
especially later this afternoon/evening. MVFR cigs/vis anticipated
with lower categories and amendments possible. Gusty south to
southwest winds this afternoon will weaken and veer to
west/northwest late in the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      58  72  52  78  58 / 100  10  10   0  20
Clarksville    55  69  52  74  57 /  90  10  10  10  20
Crossville     57  69  50  74  55 /  90  20  10   0  10
Columbia       59  72  52  78  58 / 100  10  10  20  10
Lawrenceburg   59  73  52  79  58 / 100  10  10  20  10
Waverly        56  70  52  76  59 /  90  10  10  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
521 AM CDT Mon Mar 27 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
521 AM CDT Mon Mar 27 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this afternoon and
evening across all of Middle Tennessee. The greatest chance for
severe storms however remains along and west of I-65. Damaging
straight line winds and hail are the main threats. An isolated
brief tornado is possible as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another round of strong to severe storms is possible in Middle
Tennessee on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this afternoon and again on
Thursday.

In the hours before

Local storm report, Mar 27, 4:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     5 NNE NASHVILLE         36.24N  86.75W
03/27/2017                   DAVIDSON           TN   EMERGENCY MNGR

            A TREE FELL ON A HOUSE ON LEMONT DR.

&&

EVENT NUMBER OHX1700339

MR3
Local storm report, Mar 27, 4:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     3 W COOKEVILLE          36.16N  85.56W
03/27/2017                   PUTNAM             TN   EMERGENCY MNGR

            MULTIPLE POWER LINES DOWN ALONG WITH DAMAGE TO A BARN
            AT HWY 70 AND DYER GRIMES RD IN THE DOUBLE SPRINGS AREA.

&&

EVENT NUMBER OHX1700340

MR3
Local storm report, Mar 27, 5:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     NASHVILLE               36.17N  86.78W
03/27/2017  M61 MPH          DAVIDSON           TN   BROADCAST MEDIA

            OCCURRED AT WSMV-TV WEST OF DOWNTOWN NASHVILLE

&&

EVENT NUMBER OHX1700341

ROSE
Local storm report, Mar 27, 5:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     2 SW NASHVILLE          36.15N  86.81W
03/27/2017                   DAVIDSON           TN   TWITTER

            TSPOTTER REPORTS SHOWED MULTIPLE TREES DOWN ON WEST END
            NEAR THE VANDERBILT CAMPUS.

&&

EVENT NUMBER OHX1700342

MR3
Special weather statement, Mar 27, 5:02 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
502 PM CDT MON MAR 27 2017

TNZ010-011-031-033-034-272245-
Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
502 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...EASTERN
JACKSON...CLAY AND NORTHWESTERN FENTRESS COUNTIES UNTIL 545 PM CDT...

At 502 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Livingston, moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Livingston, Celina, Gainesboro, Byrdstown, Whitleyville, Moss,
Crawford, Rickman, Dale Hollow Lake, Boles and Standing Stone State
Park.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.

LAT...LON 3662 8501 3622 8512 3625 8544 3626 8543
      3626 8545 3628 8547 3628 8545 3630 8547
      3630 8550 3629 8549 3626 8551 3627 8570
      3662 8569
TIME...MOT...LOC 2202Z 208DEG 34KT 3635 8545

Barnwell
Special weather statement, Mar 27, 5:11 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
511 PM CDT MON MAR 27 2017

TNZ010-031-272300-
Clay TN-Jackson TN-
511 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND CLAY COUNTIES UNTIL
600 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Celina, Gainesboro, Dale Hollow Lake, Whitleyville and Moss.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.

LAT...LON 3624 8570 3632 8584 3662 8579 3661 8550
      3662 8531
TIME...MOT...LOC 2211Z 213DEG 38KT 3636 8575

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:43 PM CDTSpecial Weather StatementOHXStewart47 min
Mar 27, 1:56 PM CDTSevere Thunderstorm WarningOHXStewart49 min
Mar 27, 2:16 PM CDTSevere Thunderstorm WarningOHXWayne29 min
Mar 27, 2:39 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Montgomery, Stewart36 min
Mar 27, 3:13 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson, Williamson62 min
Mar 27, 3:17 PM CDTSpecial Weather StatementOHXDickson, Houston, Montgomery28 min
Mar 27, 3:21 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Marshall, Maury54 min
Mar 27, 3:36 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson24 min
Mar 27, 3:39 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall36 min
Mar 27, 3:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson23 min
Mar 27, 3:55 PM CDTSevere Thunderstorm WarningOHXDavidson, Marshall, Rutherford, Williamson35 min
Mar 27, 4:14 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson31 min
Mar 27, 4:19 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson26 min
Mar 27, 4:29 PM CDTSpecial Weather StatementOHXOverton, Putnam46 min
Mar 27, 4:38 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale37 min
Mar 27, 4:42 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren48 min
Mar 27, 4:45 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys30 min
Mar 27, 5:02 PM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett43 min
Mar 27, 5:11 PM CDTSpecial Weather StatementOHXClay, Jackson49 min
Mar 27, 5:25 PM CDTSevere Thunderstorm WarningOHXPerry50 min
Mar 27, 5:31 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett29 min
Mar 27, 5:39 PM CDTTornado WarningOHXPerry, Wayne25 min
Mar 27, 5:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson45 min
Mar 27, 6:01 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery16 min
Mar 27, 6:02 PM CDTTornado WarningOHXHickman, Lewis, Perry28 min
Mar 27, 6:12 PM CDTAreal Flood AdvisoryOHXPerry2 hr
Mar 27, 6:28 PM CDTTornado WarningOHXHickman, Lewis, Maury32 min
Mar 27, 6:43 PM CDTTornado WarningOHXWayne32 min
Mar 27, 6:55 PM CDTSevere Thunderstorm WarningOHXHickman, Marshall, Maury, Williamson50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.